Tennessee, 2010

Winter Weather in Tennessee, December 26, 2010

December 26, 2010 · NWS HUN · 3 events in 3 counties and zones

Narrow bands of snow showers and flurries redeveloped after midnight on the 26th as a strong upper upper level low dropped southeast across the Tennessee Valley. Most of the snowfall remained light with visibilities between 2-5 miles.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Narrow bands of snow showers and flurries redeveloped after midnight on the 26th as a strong upper upper level low dropped southeast across the Tennessee Valley. Most of the snowfall remained light with visibilities between 2-5 miles. New snowfall accumulations ranged from a dusting up to one inch.

Already slick road conditions due to re-freezing of wet roads from the previous day's snowfall became even more slick, especially during the morning hours. Temperatures struggled to climb into the upper 20s, with higher elevations even colder. Some sunshine broke through for a period during the afternoon between intermittent snow showers and flurries. This melted the snow on roadways, but also produced wet roads which would re-freeze into icy patches again during the evening and nighttime of the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Dec 26, 4:30 AM CST, 30 minutes earlier.

Area forecast discussion, Dec 26, 4:30 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
430 AM CST SUN DEC 26 2010

.DISCUSSION...
WX ACROSS THE TN VALLEY IS QUIETER THAN THIS TIME YESTERDAY...BUT
THE FORECAST IS NO LESS COMPLEX. AREA RADARS CONTINUE TO INDICATE
WIDELY SCATTERED SNOW SHOWERS IMPACTING PARTS OF THE REGION...AND
INTERESTINGLY THE NERN PORTIONS OF THE AREA ARE NOT SEEING THE MOST
SNOW. THAT AWARD ACTUALLY BELONGS TO SPOTS ALONG AND WEST OF I-65...
INCLUDING MULTIPLE REPORTS OF A DUSTING OF NEW SNOW...UP TO PERHAPS
1/2 INCH IN THE MOULTON AREA. THE EARLIER LULL WAS LIKELY ASSOCIATED
WITH A LULL IN THE SHORTWAVES ROUNDING THE PARENT TROUGH...BUT
RUC/MODEL DATA SUGGESTS THAT SUCH BREAKS SHOULD BE THE EXCEPTION
RATHER THAN THE RULE. TEMPS AREAWIDE ARE BELOW 32F...LEADING TO A
WIDESPREAD REFREEZING/BLACK ICE CONCERN ON AREA ROADWAYS.

AS FAR AS YESTERDAY'S NOW-FAMOUS WHITE CHRISTMAS...THAT WILL
CERTAINLY BE STUDIED/EXAMINED FOR SOME TIME. TOTALS SEEMED TO AVG
1-2 INCHES IN NW AL...2-4 ELSEWHERE WITH ISOLATED HIGHER AMTS. WILL
WAIT TO GET COOP AND COCORAHS REPORTS BEFORE PRODUCING ANY DETAILED
MAPS/REPORTS...BUT WE WILL DEFINITELY BE WORKING TO PRODUCE A
SUMMARY ON OUR WEBSITE WHEN THE REPORTS ARE COLLECTED.

SHORT-TERM CONCERNS SURROUND SNOW SHOWER POTENTIAL THRU TONIGHT.
BASED ON CURRENT RADAR/REPORTING TRENDS...BELIEVE CHANCE POPS ARE
WARRANTED FOR THE ENTIRE AREA...AND WILL RAISE POPS AGAIN SLIGHTLY
ALONG/NORTH OF THE TN RIVER THRU 00Z. AS A FIRST GUESS BASED ON
HPC/MODEL QPF...ADDITIONAL SNOW ACCUMS COULD GET AS HIGH AS 1/2 TO 1
INCH IN SOME LOCATIONS. FCST GRIDS DEPICT HIGHEST AMTS IN NORMALLY-
FAVORED NERN AREAS/HIGHER ELEVS...BUT IN REALITY ANYONE COULD SEE
LOCALLY HIGHER TOTALS FOR TODAY. SINCE IT IS TOUGH TO PIN DOWN A
FAVORED AREA WITH ANY CONFIDENCE...AND TRAVEL IMPACTS ARE MOSTLY
ALREADY BEING FELT WITHOUT THE ADDITIONAL SNOWFALL...WE ARE ELECTING
NOT TO ISSUE A NEW WINTER WX ADVISORY FOR NRN AL/SRN MID TN. AN SPS
WAS REISSUED EARLIER AND WILL CONTINUE WITH THAT FOR NOW. TEMPS WILL
LIKELY FAIL TO REACH 32F TODAY...SO SHELTERED AREAS MAY STRUGGLE TO
SEE ANY IMPROVEMENT IN ROAD CONDITIONS /THOUGH WIND GUSTS 20-25MPH
MAY HELP SLIGHTLY/.

SNOW SHOWERS WILL LINGER INTO THE EVENING HOURS...ESPECIALLY TO THE
NE...BUT THEY SHOULD TAIL OFF AFTER MIDNIGHT AS THE STRONGEST
FORCING LIFTS INTO THE MID-ATLANTIC/EAST COAST. CLOUDS WILL BE SLOW
TO DEPART AS MOISTURE REMAINS TRAPPED UNDER AN INVERSION...BUT THE
COLD AIR ADVECTION SHOULD EASE ENOUGH TO FINALLY SEE A MODEST TEMP
RISE MONDAY. ONE LAST VERY COLD NIGHT IS EXPECTED MONDAY NIGHT AS
THE SFC HIGH PRESSURE MOVES DIRECTLY OVER THE AREA--HAVE UNDERCUT
MOS SLIGHTLY GIVEN A NORMAL TENDENCY TO BE TOO WARM IN RADIATIONAL
COOLING PATTERNS...AND THIS MAY BE EXACERBATED BY LINGERING SNOW
COVER. TEMPS SHOULD MODERATE NICELY TUESDAY THOUGH INCREASING CLOUD
COVER FROM AN APPROACHING SYSTEM WILL LIMIT SUNSHINE.

THE WX PATTERN BECOMES WARMER/MORE UNSETTLED FOR THE REST OF THE WK.
POPS RETURN TO THE FCST WED AFTN AS A COMPACT SHORTWAVE RIDES THRU
THE REGION WITHIN SW FLOW. SW FLOW AND WARM ADVECTION WILL
STRENGTHEN HEADING INTO NEW YEARS EVE AHEAD OF A DEEPENING CYCLONE
OVER THE ROCKIES. AGREEMENT AMONG MED-RANGE MDLS/ENSEMBLES ON THE
LATE WEEK EVOLUTION IS BETTER THAN USUAL...AND INDICATES A FRONTAL
PASSAGE/ASSOCIATED PCPN FOR THE FIRST DAY OF 2011. THIS IS A BIT
SLOWER THAN BEFORE...AND ALLOWS FOR TIME TO DESTABILIZE ENOUGH FOR
THUNDERSTORM DEVELOPMENT. INDEED...GFSX MOS HIGHS RISE TO AROUND 60F
FOR FRI AND SAT...AND THIS COULD BE LOW IF THERE ARE ANY BREAKS IN
THE CLOUD COVER. STUCK FAIRLY CLOSE TO THE GFSX FOR TEMPS AND
TRENDED IN THAT DIRECTION FOR POPS...THOUGH ALL OF THIS MIGHT /AND
PROBABLY WILL/ BE DELAYED FURTHER GIVEN THE HIGHLY-AMPLIFIED PATTERN.
&&

.CLIMATE...
AFTER FURTHER REVIEW THE SNOWFALL AT HSV FOR CHRISTMAS DAY 2010 IS
REPORTED AS 4.5 INCHES. AS MENTIONED EARLIER...THIS IS THE 2ND TIME
ON RECORD THAT MEASURABLE SNOWFALL HAS OCCURRED ON CHRISTMAS DAY...
THE OTHER TIME BEING 1989 WHEN 0.3 INCHES FELL. WITH THE UPDATED
SNOWFALL...CHRISTMAS DAY 2010 TIES FOR THE 3RD HEAVIEST CALENDAR DAY
SNOWFALL IN DECEMBER...TIES FOR 11TH ALL-TIME...AND IS THE HEAVIEST
CALENDAR DAY SNOW SINCE THE 1993 SUPERSTORM. THE 2010 CALENDAR YEAR
SNOWFALL IS UP TO 7.4 INCHES...WHICH IS THE HIGHEST ANNUAL TOTAL
SINCE 1988 /10.6 INCHES/.

THE SNOWFALL AT MUSCLE SHOALS IS MORE UNCERTAIN. WE ARE AWARE THAT
MEASURABLE SNOW FELL AT KMSL...BUT SINCE THERE IS NO HUMAN WX
OBSERVER AT THE AIRPORT...WE DO NOT HAVE AN OFFICIAL SNOWFALL THERE
YET. DATA WILL BE REVIEWED OVER THE NEXT FEW DAYS TO DETERMINE
SNOWFALL FOR THE EVENT...BUT IT WILL LIKELY SET A RECORD SINCE THERE
ARE NO OFFICIAL REPORTS OF MEASURABLE SNOWFALL ON CHRISTMAS DAY
ITSELF.

ALL OF THIS DATA IS VERY PRELIMINARY AND SUBJECT TO ADJUSTMENT IN
THE COMING WEEKS/DAYS.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    31  23  34  16  42 /  40  10   0   0  10
SHOALS        32  23  35  17  42 /  30  10   0   0  10
VINEMONT      31  24  34  17  42 /  30  10   0   0  10
FAYETTEVILLE  30  22  32  16  40 /  50  10  10   0  10
ALBERTVILLE   30  21  33  16  42 /  30  10   0   0  10
FORT PAYNE    30  22  34  16  42 /  30  10  10   0  10
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

BCC
Hazardous weather outlook, Dec 26, 4:44 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
444 AM CST SUN DEC 26 2010

ALZ001>010-016-TNZ076-096-097-261800-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
444 AM CST SUN DEC 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

PERIODIC SNOW SHOWERS AND FLURRIES ARE EXPECTED THROUGH THE DAY. MOST
LOCATIONS WILL SEE NO MORE THAN A DUSTING OF ADDITIONAL ACCUMULATION.
HOWEVER...A FEW LOCATIONS MAY RECEIVE AROUND ONE HALF
INCH...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU.

SLICK ROADWAYS DUE TO RE-FREEZING OF WET AND SLUSH COVERED SURFACES
WILL LEAD TO TREACHEROUS TRAVEL CONDITIONS. LITTLE OR SLOW
IMPROVEMENT WILL TAKE PLACE AS TEMPERATURES REMAIN BELOW FREEZING
THROUGH THE DAY AND INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AS A COLD FRONT CROSSES
THE REGION. THE STRENGTH OF THE STORMS IS STILL UNCERTAIN DEPENDENT
ON AVAILABLE MOISTURE AND INSTABILITY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

AK

In the hours before

Local storm report, Dec 25, 11:17 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1117 PM CST SAT DEC 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     SNOW             WINCHESTER              35.19N 86.11W
12/25/2010  M3.7 INCH        FRANKLIN           TN   CO-OP OBSERVER

            EVENT TOTAL. 3 INCHES STILL ON GROUND.

&&

BCC
Special weather statement, Dec 26, 12:58 AM CST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1258 AM CST SUN DEC 26 2010

ALZ001>010-016-TNZ076-096-097-261600-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...RUSSELLVILLE...
MOULTON...ATHENS...HUNTSVILLE...DECATUR...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE...
WINCHESTER
1258 AM CST SUN DEC 26 2010

...SLICK TRAVEL IS STILL POSSIBLE THROUGH SUNDAY MORNING...

PERIODIC LIGHT SNOW OR FLURRIES WILL OCCUR THROUGH SUNDAY MORNING.
VISIBILITY IN MOST CASES WILL REMAIN ABOVE 5 MILES...BUT A FEW BANDS
OF LIGHT SNOW MAY LOWER VISIBILITY TO 2 TO 4 MILES. IN MOST CASES...A
DUSTING OF ADDITIONAL SNOW ACCUMULATION IS EXPECTED. HOWEVER...A FEW
LOCATIONS COULD RECEIVE AROUND ONE HALF INCH ACROSS THE HIGHER TERRAIN
ALONG THE CUMBERLAND PLATEAU IN SOUTHERN MIDDLE TENNESSEE AND FAR
NORTHEAST ALABAMA.

IN ADDITION...TRAVEL CONDITIONS WILL REMAIN TREACHEROUS IN SPOTS
THROUGH SUNDAY MORNING DUE TO RE-FREEZING OF WET AND SLUSHY ROADWAYS.
THIS SITUATION WILL CREATE ICY SPOTS OVERNIGHT THROUGH EARLY SUNDAY
MORNING...ESPECIALLY ON BRIDGES...OVERPASSES AND LESS TRAVELED
ROADS.

IF YOU MUST TRAVEL...MOTORISTS ARE URGED TO USE EXTREME CAUTION.

KULA
Local storm report, Dec 26, 3:30 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
330 AM CST SUN DEC 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     SNOW             WINCHESTER              35.19N 86.11W
12/25/2010  M0.3 INCH        FRANKLIN           TN   CO-OP OBSERVER

0520 AM     SNOW             ROGERSVILLE             34.83N 87.29W
12/25/2010  U0.0 INCH        LAUDERDALE         AL   EMERGENCY MNGR

            BRIDGES ALONG US 72 BECOMING SLICK BETWEEN ELGIN
            CROSSROADS AND ROGERSVILLE DUE TO SNOW AND SLEET MIX. NO
            OTHER ACCUMULATIONS REPORTED AT THIS TIME.

0530 AM     SNOW             MOULTON                 34.48N 87.29W
12/25/2010  U0.1 INCH        LAWRENCE           AL   LAW ENFORCEMENT

            LIGHT DUSTING OF SNOW PER 911 CENTER. NO TRAVEL PROBLEMS
            NOTED AT THIS TIME.

0533 AM     SNOW             RUSSELLVILLE            34.51N 87.73W
12/25/2010  U0.1 INCH        FRANKLIN           AL   LAW ENFORCEMENT

            LIGHT DUSTING OF SNOW ACCUMULATING ON VEHICLES ONLY

0549 AM     SNOW             4 S HARVEST             34.80N 86.75W
12/25/2010  U0.2 INCH        MADISON            AL   TRAINED SPOTTER

            DUSTING OF SNOW ON VEHICLES...LESS ACCUMULATION ON GRASS

0600 AM     SNOW             HILLSBORO               34.64N 87.19W
12/25/2010  M0.8 INCH        LAWRENCE           AL   PUBLIC

0611 AM     SNOW             1 N FLORENCE            34.81N 87.68W
12/25/2010  M0.5 INCH        LAUDERDALE         AL   TRAINED SPOTTER

            ROADWAYS BEGINNING TO ACCUMULATE SNOW, BUT STILL SLUSHY
            AT THIS TIME

0613 AM     SNOW             MADISON                 34.70N 86.75W
12/25/2010  M0.5 INCH        MADISON            AL   TRAINED SPOTTER

            MEASURED IN DOWNTOWN MADISON

0630 AM     SNOW             DECATUR                 34.61N 86.98W
12/25/2010  U0.0 INCH        MORGAN             AL   EMERGENCY MNGR

            SNOW ACCUMULATING ON GRASSY SURFACES THROUGHOUT MORGAN
            COUNTY. NO ROADWAY ISSUES YET.

0639 AM     SNOW             CHEROKEE                34.76N 87.97W
12/25/2010  U0.0 INCH        COLBERT            AL   LAW ENFORCEMENT

            SECONDARY ROADWAYS AND BRIDGES BECOMING SLICK IN
            CHEROKEE. LITTLE ACCUMULATION ON GRASS BEGINNING AT
            COLBERT COUNTY 911.

0655 AM     SNOW             ARAB                    34.32N 86.50W
12/25/2010  U0.0 INCH        MARSHALL           AL   EMERGENCY MNGR

            SNOW ACCUMULATING ON GRASSY SURFACES IN ARAB AND ON
            BRINDLEE MOUNTAIN.

0700 AM     SNOW             MADISON                 34.70N 86.75W
12/25/2010  U0.0 INCH        MADISON            AL   EMERGENCY MNGR

            SOME ELEVATED ROADS ON RAINBOW MOUNTAIN ACCUMULATING
            SNOW. EASTVIEW AND STONE DRIVE ESPECIALLY.

0705 AM     SNOW             COWAN                   35.17N 86.02W
12/25/2010  M2.3 INCH        FRANKLIN           TN   TRAINED SPOTTER

0707 AM     SNOW             WINCHESTER              35.19N 86.11W
12/25/2010  M1.1 INCH        FRANKLIN           TN   CO-OP OBSERVER

            WINCHESTER CO-OP OBSERVER MEASURED 1.1 INCHES OF SNOW ON
            THE GROUND. NO ACCUMULATIONS ON ROADWAYS YET.

0710 AM     SNOW             DECATUR                 34.61N 86.98W
12/25/2010  M0.8 INCH        MORGAN             AL   EMERGENCY MNGR

            SNOW DEPTH OF 3/4 INCH IN DECATUR. NO TRAVEL ISSUES AT
            THIS TIME.

0715 AM     SNOW             SKYLINE                 34.81N 86.12W
12/25/2010  M1.8 INCH        JACKSON            AL   TRAINED SPOTTER

            1.75 INCHES MEASURED IN SKYLINE. ROADWAYS COVERED WITH
            SNOW.

0716 AM     SNOW             TONEY                   34.90N 86.73W
12/25/2010  M2.0 INCH        MADISON            AL   TRAINED SPOTTER

            SNOW DEPTH NOW 2 INCHES IN TONEY ALABAMA.

0720 AM     SNOW             HUNTSVILLE              34.73N 86.59W
12/25/2010  M1.0 INCH        MADISON            AL   NWS EMPLOYEE

            ONE INCH OF SNOW MEASURED ON VEHICLES AT THE NWS OFFICE
            IN HUNTSVILLE. ROADWAYS NEAR THE OFFICE ALSO SLICK SUCH
            AS BRADFORD DRIVE...WYNN DRIVE...AND PORTIONS OF HWY 72
            FROM MADISON INTO HUNTSVILLE.

0725 AM     SNOW             FLORENCE                34.80N 87.68W
12/25/2010  M0.8 INCH        LAUDERDALE         AL   CO-OP OBSERVER

            0.75 TO 1.0 INCH OF SNOW ON THE GROUND IN DOWNTOWN
            FLORENCE. ROADS ARE WET AND SLUSHY. BRIDGES ARE ICY.

0730 AM     SNOW             3 NE BRIDGEPORT         34.98N 85.68W
12/25/2010  M1.0 INCH        JACKSON            AL   TRAINED SPOTTER

            ONE INCH OF SNOW MEASURED NORTHEAST OF BRIDGEPORT IN
            JACKSON COUNTY.

0735 AM     SNOW             MADISON                 34.70N 86.75W
12/25/2010  M1.7 INCH        MADISON            AL   PUBLIC

0749 AM     SNOW             6 SW NEW MARKET         34.85N 86.50W
12/25/2010  M2.0 INCH        MADISON            AL   NWS EMPLOYEE

            TWO INCHES OF SNOW MEASURED OFF OF HOMER NANCE ROAD IN
            NORTHEAST MADISON COUNTY.

0759 AM     SNOW             HARTSELLE               34.44N 86.94W
12/25/2010  E0.0 INCH        MORGAN             AL   TRAINED SPOTTER

            MOST ROADS SLUSHY IN HARTSELLE. ALSO REPORTS OF MULTIPLE
            WRECKS ON INTERSTATE 65 BETWEEN HARTSELLE AND PRICEVILLE.

0800 AM     SNOW             OWENS CROSSROADS        34.58N 86.46W
12/25/2010  U0.0 INCH        MADISON            AL   EMERGENCY MNGR

            SLUSH AND SNOW REPORTED ON ROADS IN OWENS CROSS ROADS.

0800 AM     SNOW             ROGERSVILLE             34.83N 87.29W
12/25/2010  M2.0 INCH        LAUDERDALE         AL   EMERGENCY MNGR

0801 AM     SNOW             HARVEST                 34.86N 86.75W
12/25/2010  M2.0 INCH        MADISON            AL   TRAINED SPOTTER

            MEASURED NEAR THE INTERSECTION OF PINE GROVE ROAD AND SAM
            THOMAS ROAD IN HARVEST.

0809 AM     SNOW             8 W ATHENS              34.80N 87.11W
12/25/2010  M1.0 INCH        LIMESTONE          AL   AMATEUR RADIO

            MEASURED 1/4 MILE SOUTH OF THE INTERSECTION OF PARKER AND
            SNAKE ROADS IN LIMESTONE COUNTY.

0812 AM     SNOW             2 WSW KILLEN            34.85N 87.56W
12/25/2010  M1.0 INCH        LAUDERDALE         AL   TRAINED SPOTTER

0822 AM     SNOW             3 NE MADISON            34.73N 86.71W
12/25/2010  M2.0 INCH        MADISON            AL   PUBLIC

            TWO INCHES OF SNOW MEASURED NEAR THE INTERSECTION OF JEFF
            ROAD AND CAPSHAW ROAD.

0824 AM     SNOW             MADISON                 34.70N 86.75W
12/25/2010  M2.2 INCH        MADISON            AL   NWS EMPLOYEE

            2.2 INCHES OF SNOW MEASURED ON COUNTY LINE ROAD BY A NWS
            EMPLOYEE

0825 AM     SNOW             HENAGAR                 34.63N 85.74W
12/25/2010  U0.0 INCH        DEKALB             AL   EMERGENCY MNGR

            SLICK ROADS REPORTED IN THE HENAGAR AREA AND IN IDER.

0830 AM     SNOW             3 NW LITTLEVILLE        34.62N 87.71W
12/25/2010  E3.0 INCH        COLBERT            AL   PUBLIC

0830 AM     SNOW             2 ESE ATHENS            34.79N 86.94W
12/25/2010  M2.0 INCH        LIMESTONE          AL   FIRE DEPT/RESCUE

0835 AM     SNOW             COURTLAND               34.67N 87.31W
12/25/2010  U0.0 INCH        LAWRENCE           AL   EMERGENCY MNGR

            ROADS BECOMING IMPASSABLE IN COURTLAND. ALSO NUMEROUS
            WRECKS IN THE AREA.

0844 AM     SNOW             COWAN                   35.17N 86.02W
12/25/2010  M4.0 INCH        FRANKLIN           TN   TRAINED SPOTTER

            UPDATED SNOW DEPTH IN COWAN,TN. NOW 4 INCHES OF SNOW ON
            THE GROUND.

0850 AM     SNOW             2 SW PHIL CAMPBELL      34.33N 87.73W
12/25/2010  M3.0 INCH        FRANKLIN           AL   TRAINED SPOTTER

0900 AM     SNOW             6 SW NEW MARKET         34.85N 86.50W
12/25/2010  M2.2 INCH        MADISON            AL   NWS EMPLOYEE

            UPDATE. NEW SNOW DEPTH OF 2.25 INCHES OFF HOMER NANCE
            ROAD IN NORTHEAST MADISON COUNTY. REPORTED BY NWS
            EMPLOYEE.

0900 AM     SNOW             3 N MADISON             34.74N 86.75W
12/25/2010  M2.5 INCH        MADISON            AL   NWS EMPLOYEE

            2.5 INCHES OF SNOW MEASURED NORTH OF PETTUS ROAD IN
            NORTHERN MADISON COUNTY.

0905 AM     SNOW             CULLMAN                 34.17N 86.84W
12/25/2010  E0.0 INCH        CULLMAN            AL   CO-OP OBSERVER

            ROADS BECOMING COVERED WITH SNOW NEAR THE VINEMONT
            AIRPORT. HWY 31 SLICK IN THAT AREA.

0915 AM     SNOW             COWAN                   35.17N 86.02W
12/25/2010  M6.5 INCH        FRANKLIN           TN   LAW ENFORCEMENT

            UPDATE. 6.5 INCHES REPORTED BY LAW ENFORCEMENT IN COWAN,
            TN.

0915 AM     SNOW             MADISON                 34.70N 86.75W
12/25/2010  U0.0 INCH        MADISON            AL   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED IN MADISON COUNTY ON MONTE SANO
            MOUNTAIN, KEEL MOUNTAIN, AND CHAPMAN MOUNTAIN. ALSO TWO
            EXITS OFF OF 565 - JORDAN LANE AND GOVERNORS DRIVE
            EASTBOUND.

0919 AM     SNOW             2 NE MOORES MILL        34.86N 86.49W
12/25/2010  M2.7 INCH        MADISON            AL   NWS EMPLOYEE

            UPDATE. 2.7 INCHES MEASURED NORTHEAST OF MOORES MILL BY A
            NWS EMPLOYEE.

0945 AM     SNOW             6 E SOMERVILLE          34.47N 86.69W
12/25/2010  U0.0 INCH        MORGAN             AL   EMERGENCY MNGR

            HEAVY SNOW ACCUMULATION ON POWER LINES IN THE BRINDLEE
            MOUNTAIN AREA OF MORGAN COUNTY.

0947 AM     SNOW             3 N MADISON             34.74N 86.75W
12/25/2010  E3.0 INCH        MADISON            AL   NWS EMPLOYEE

            UPDATE. SNOW DEPTH OF 3 INCHES NORTH OF PETTUS ROAD IN
            NORTHERN MADISON COUNTY

0954 AM     SNOW             2 NE FRENCH MILL        34.79N 86.85W
12/25/2010  M3.0 INCH        LIMESTONE          AL   TRAINED SPOTTER

1005 AM     SNOW             3 N HOLLY POND          34.22N 86.62W
12/25/2010  M1.0 INCH        CULLMAN            AL   PUBLIC

1010 AM     SNOW             6 SW NEW MARKET         34.85N 86.50W
12/25/2010  M2.5 INCH        MADISON            AL   NWS EMPLOYEE

            2.5 INCHES OF SNOW REPORTED OFF HOMER NANCE ROAD IN
            NORTHEAST MADISON COUNTY.

1023 AM     SNOW             2 N MADISON             34.73N 86.75W
12/25/2010  M3.5 INCH        MADISON            AL   NWS EMPLOYEE

            3.5 INCHES OF SNOW MEASURED BETWEEN PETTUS ROAD AND
            HARBIN ROAD IN NORTHERN MADISON COUNTY.

1025 AM     SNOW             6 W MOULTON             34.48N 87.40W
12/25/2010  M3.5 INCH        LAWRENCE           AL   PUBLIC

            MEASURED IN THE MIDWAY COMMUNITY ALONG HWY 24.

1030 AM     SNOW             HAMPTON COVE            34.67N 86.47W
12/25/2010  M2.3 INCH        MADISON            AL   PUBLIC

1045 AM     SNOW             6 NNE FYFFE             34.53N 85.86W
12/25/2010  M2.5 INCH        DEKALB             AL   PUBLIC

            COCORAHS OBSERVER

1049 AM     SNOW             MERIDIANVILLE           34.85N 86.57W
12/25/2010  M2.0 INCH        MADISON            AL   TRAINED SPOTTER

            MEASURED ON PATTERSON ROAD NEAR THE HWY 231/431
            INTERSECTION IN MERIDIANVILLE.

1050 AM     SNOW             IDER                    34.70N 85.67W
12/25/2010  U0.0 INCH        DEKALB             AL   EMERGENCY MNGR

            ALL ROADS IN THE TOWN OF IDER HAVE BEEN DECLARED
            IMPASSABLE. TRAVEL IS AT OWN RISK.

1100 AM     SNOW             5 NE MADISON            34.75N 86.69W
12/25/2010  M3.0 INCH        MADISON            AL   PUBLIC

            MEASURED NEAR THE INTERSECTION OF JEFF ROAD AND DOUGLASS
            ROAD.

1105 AM     SNOW             WEST POINT              34.24N 86.96W
12/25/2010  M2.5 INCH        CULLMAN            AL   CO-OP OBSERVER

            CO-OP OBSERVER MEASURED 2.5 INCHES OF SNOW ON THE GROUND
            WITH MELTING OCCURRING AT THIS TIME.

1108 AM     SNOW             HENAGAR                 34.63N 85.74W
12/25/2010  U0.0 INCH        DEKALB             AL   EMERGENCY MNGR

            ALL CITY STREETS WITHIN THE TOWN OF HENAGAR HAVE BEEN
            CLOSED BY CITY PUBLIC SAFETY OFFICIALS.

1144 AM     SNOW             PEEKS CORNER            34.39N 85.87W
12/25/2010  M4.0 INCH        DEKALB             AL   EMERGENCY MNGR

            EMA RELAYED A SPOTTER REPORT OF 4.0 INCHES IN PEEKS
            CORNER

1144 AM     SNOW             GERALDINE               34.35N 86.00W
12/25/2010  U0.0 INCH        DEKALB             AL   EMERGENCY MNGR

            CITY OFFICIALS IN GERALDINE HAVE DECLARED THEIR MUNICIPAL
            STREETS CLOSED AT THIS TIME.

1204 PM     SNOW             1 SE OWENS CROSSROADS   34.57N 86.45W
12/25/2010  M4.0 INCH        MADISON            AL   PUBLIC

1230 PM     SNOW             4 NE STEVENSON          34.91N 85.79W
12/25/2010  M3.0 INCH        JACKSON            AL   TRAINED SPOTTER

            ROADWAYS ARE SLUSHY NORTHEAST OF STEVENSON...INCLUDING
            HWY 72E.

0108 PM     SNOW             3 N HOLLY POND          34.22N 86.62W
12/25/2010  M2.0 INCH        CULLMAN            AL   PUBLIC

            ROADS ARE SLUSHY BUT PASSABLE AT THIS TIME.

0137 PM     SNOW             SKYLINE                 34.81N 86.12W
12/25/2010  M5.5 INCH        JACKSON            AL   TRAINED SPOTTER

0140 PM     SNOW             IDER                    34.70N 85.67W
12/25/2010  M4.0 INCH        DEKALB             AL   CO-OP OBSERVER

0600 PM     HEAVY SNOW       2 NNE MADISON           34.72N 86.74W
12/25/2010  M3.1 INCH        MADISON            AL   NWS EMPLOYEE

1110 PM     SNOW             WINCHESTER              35.19N 86.11W
12/25/2010  M3.7 INCH        FRANKLIN           TN   CO-OP OBSERVER

            EVENT TOTAL. 3 INCHES STILL ON GROUND.

0306 AM     SNOW             SEWANEE                 35.20N 85.92W
12/26/2010  E4.5 INCH        FRANKLIN           TN   LAW ENFORCEMENT

            STORM TOTAL OF 4 TO 5 INCHES IN SEWANEE.

0321 AM     HEAVY SNOW       LOIS                    35.23N 86.37W
12/26/2010  E3.0 INCH        MOORE              TN   LAW ENFORCEMENT

0321 AM     SNOW             BOONSHILL               35.21N 86.74W
12/26/2010  E1.5 INCH        LINCOLN            TN   LAW ENFORCEMENT

            THROUGH 6 PM ON THE 25TH.

&&

KULA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Lincoln

When
December 26, 5:00 AM CST to 1:00 PM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
35.141, -86.589 (the zone’s center; the record gives no point)

Snowfall of around an inch or less was reported.

Winter Weather, Moore

When
December 26, 5:00 AM CST to 2:00 PM CST
Where
Moore forecast zone
Reported by
COOP Observer
Coordinates
35.285, -86.359 (the zone’s center; the record gives no point)

Snowfall of around 0.5 inch was reported.

Winter Weather, Franklin

When
December 26, 5:00 AM CST to 3:00 PM CST
Where
Franklin forecast zone
Reported by
COOP Observer
Coordinates
35.155, -86.092 (the zone’s center; the record gives no point)

Snowfall of up to an inch was reported on the Cumberland Plateau in Sewanee, while lessor amounts fell in the valley including Winchester with 0.3 inches.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 273964, 273965, 273966.